Hi, I can help you with your question today.
Vomiting can indeed be a side effect from sedation. My concern is that the stomach
acid caused some irritation of his throat/pharynx area, causing the hacking.
For now, I would continue the Pepcid for him twice a day, and offer a bland diet of boiled white rice and boiled chicken
. Once he is back to normal, transition him back to his regular food over several days time.
I hesitate to recommend a cough suppressant at this time, as we don't know if he could have aspirated some of the vomitus into his lungs, which can cause pneumonia.
If he becomes lethargic, inappetant, or the cough is not improving in the next 48 hours, I recommend having him evaluated again by your local vet. I would start with a physical exam and x-rays of his chest.
Please let me know if you have further questions. I am happy to continue until I provide the service that you seek.